Anyone else have a burning tongue? I've had the whole dry mouth thing going on since my RAI in January but I don't think it's dry mouth. My dentist says I've got plenty of saliva but my tongue just burns ALL THE TIME. I'm constantly drinking water and chewing gum. Why is this? What causes this? I've googled it but I don't have any of the diseases/problems that come with a burning tongue.
ibabug - If you didn't flush out good enough after RAI your glands may be weak and not processing and could be blocked. Start drinking plenty of filtered water and lemon (PURE lemon) and I mean a ton of it to flush those glands. The longer they remain plugged upwith worse you will get.
Liz - your burning tongue is a total PH imblance right now. go to earthclinic.com and google burning tongue you will find a ton of information on how to rid that awful feeling -
I lived with it for tow years and I thought I was going to cut my tongue right out- Thank goodness I found the answer!
Okay, I went to earthclinic and read all about the burning tongue and it's telling me to drink 1//2 tsp of baking soda in water twice a day till I get my urine PH to a 7. My question...how the heck do I check the PH of my urine???? And how is the PH of my urine gonna help my tongue??! I'm so miserable right now with this, it's getting to the point where it's all I think about because it just won't stop. I don't have any problems with acid reflux or any of the other stuff mentioned. I just have this miserable tongue.
Well, I took an acid reducer today and my tongue feels somewhat better. I don't have any heartburn or indigestion though so I don't know why my tongue would burn from the acid. I also went and had some blood drawn for a B12 test. This has GOT to end soon.
Ive read the postings here and SWEAR by the aspirin method ........I put half a soluble aspirin in my mouth and rolled it around until it dissolved.
You would not believe the instant relief!
Personally I get ulcers and lacerations on the tongue and in the mouth when I am HypeR.
That is one sure way to know when I'm HypeR but also only get it after prolonged use of high doses of Carbimazole too.......
seems too much of a coincidence.
Maybe the ATDS change the mucous lining of the mouth???
But after suffering with these since I was diagnosed with Graves....it is welcome relief!!!
Thanks for that info. I'm still having issues and today went an talked with a nutritionist. She too feels like it is an acid thing and said for me to take 1/4 tsp of baking soda in a glass of water everyday to see if it helps. I'm interested in what you say because now I have a huge canker sore under my tongue and my last TSH was .2. I asked my doc about it being so low because 3 weeks prior to that test it was .36. So, it's getting lower but he didn't seem concerned, just says to stay on my synthroid dosage because he feels like the level is good for cancer supression. I wonder if I'm going hypo? I don't really have any symtoms of it, I feel pretty good. I'm eating a lot though but my weight is stable, I'm not shaking, still constipated (will be for life I think!), so I don't know what to do anymore. My tongue burns and my teeth hurt. I'm so sick of feeling like this.
I have a problem that sounds a lot like burning tongue. It's caused by a soy allergy. When I eat soy or come in contact with it (ilike in ink) my tongue feels like I drank scalding coffee. Since I've been hypo, it's been getting worse.
It's whitish pink and it has a few small cracks on it. And a honkin canker sore under the tongue. Going to my regular doctor today to try and figure this out. I'm not sure I can be taking this baking soda with the prescription Vitamin D. My endo said the only thing I could take was Pepcid AC. But can I take it everyday for the rest of eternity???? I do feel better after taking the acid reducer but my teeth still hurt and now I'm starting to get a headache every single day on the left side of my head. The same side where my teeth hurt. SO, I'm going in today to see my REAL doc!
This is a very old, long thread, and many of the participants are no longer active. You might want to go to the top of the page, click the orange "Post a Question" button and start your own, new thread so we can address your concerns directly.
Please provide your labs with reference ranges, list symptoms, give a brief history and include meds history when you start your own thread.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.